MAUDE Adverse Event Report: CORDIS CORPORATION SABER 3MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 3MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003015X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted, and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 3mm x 15cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was ruptured.Therefore, it failed to be expanded.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the balloon of a 3mm x 15cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was ruptured.Therefore, it failed to be expanded.There was no reported patient injury.No other information is provided.The device was not returned for evaluation.A product history record (phr) review of lot 82198069 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown and procedural factors likely contributed to the reported event.However, with the limited amount of information available regarding lesion characteristics and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 3MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11802505
Report Number9616099-2021-04530
Device Sequence Number19823943
Product Code LIT
UDI-Device Identifier20705032069103
UDI-Public20705032069103
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number48003015X
Device Catalogue Number48003015X
Device Lot Number82198069
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1